Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 34, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 17, 2011, 9:51 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 9:51 AM CDT (14:51 UTC)
- Expired
- Apr 17, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
607 WHUS73 KGRB 171451 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 951 AM CDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY WINDS THROUGH THE AFTERNOON... .LOW PRESSURE NEAR JAMES BAY WILL CONTINUE TO PULL AWAY FROM THE REGION THIS AFTERNOON AS HIGH PRESSURE OVER THE CANADIAN PLAINS BUILDS IN. LMZ521-522-541>543-172300- /O.CAN.KGRB.GL.W.0008.000000T0000Z-110417T2100Z/ /O.NEW.KGRB.SC.Y.0034.110417T1451Z-110418T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 951 AM CDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WEST WINDS TO 30 KTS WITH GUST TO 35 KTS DURING THE EARLY AFTERNOON...GRADUALLY DIMINISHING TO 15 TO 25 KTS BY LATE AFTERNOON. * WAVES OF 3 TO 5 FT SUBSIDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
819 WHUS73 KGRB 172041 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 341 PM CDT SUN APR 17 2011 ...GUSTY NORTHWEST WINDS DIMINISHING THIS EVENING... .LOW PRESSURE NEAR JAMES BAY WILL CONTINUE TO PULL AWAY FROM THE REGION THIS EVENING AS HIGH PRESSURE OVER THE CANADIAN PLAINS BUILDS IN...ALLOWING WINDS AND WAVES TO DIMINISH. LMZ521-522-541>543-180000- /O.CON.KGRB.SC.Y.0034.000000T0000Z-110418T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 341 PM CDT SUN APR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * NORTHWEST WINDS OF 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS ARE POSSIBLE EARLY THIS EVENING...THEN WILL DIMINISH TO 10 TO 20 KTS LATE THIS EVENING. * WAVES OF 3 TO 5 FT ARE EXPECTED EARLY THIS EVENING...THEN WILL SUBSIDE TO 1 TO 3 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 3:50 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Apr 17, 3:50 AM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CDT SUN APR 17 2011 .SYNOPSIS...CONTINUED COOL WITH MORE STORMY WX. ANTICYCLONE ANCHORING REX BLOCK OVER THE NERN PAC WL OPEN UP INTO FULL LATITUDE RIDGE THROUGH AK/THE GULF OF AK THE NEXT COUPLE DAYS. THAT WL RESULT IN THE AXIS OF THE DOWNSTREAM TROF OVER THE CONUS BRIEFLY GETTING PULLED WWD BACK INTO THE WRN STATES. STG BUT FAIRLY LOW-AMPLITUDE SHRTWV EJECTING OUT OF WRN TROF WL GENERATE ANOTHER SIG PCPN PRODUCING CYCLONE OVER THE CENTRAL/ERN CONUS MIDWEEK. YET ANOTHER SYSTEM IS POSSIBLE LATE IN THE WK/NEXT WEEKEND BEFORE THE FLOW FLATTENS BACK TO A MORE ZONAL REGIME. THE PARADE OF STORMS ACRS THE AREA WL RESULT IN ABV NORMAL PCPN...SOME OF WHICH WL BE WINTRY. TEMPS WL REMAIN CONSIDERABLY BLO NORMAL. && .SHORT TERM...TDA/TNGT/MON. OTHER THAN THE WIND WHICH WL BE STG AGAIN TDA...A RELATIVELY QUIET PERIOD. STILL SOME SCT SHSN EARLY THIS MORNING. MOST OF THE FCST AREA WL BE ON THE COLD SIDE OF THE UPR JET THIS MORNING...AND SOUNDINGS SUGGEST LOW-LEVELS WL BE QUITE UNSTABLE. SO WL CARRY SCT SHSN/FLURRIES THIS MORNING. WITH GRADIENT TIGHTENING AND COLDER AIR ALOFT NOW IN PLACE...WIND GUSTS HAVE INCREASED THE PAST SEVERAL HOURS. GUSTY WNW WINDS WL PERSIST MUCH OF THE DAY...THEN DIMINISH LATE. CONSIDERED THE POSSIBILITY OF A WIND ADVISORY FOR THE DOOR. BUT FLOW IS MORE WLY THAN IDEAL FOR THEM TO GET STG WINDS...AND WATER TEMPS JUST ABV FZG AREN/T IDEAL FOR GENERATING ANY ADDITIONAL DESTABILIZATION OF THE AIR CROSSING THE BAY. SO HELD OFF ON ADVISORY. FCST AREA WL SPEND TNGT/MON IN RATHER FAST LOW-AMPLITUDE UPR FLOW WITH BASE OF BROAD LNGWV TROF. THERE WL BE PATCHES OF CLDS STREAMING ACRS...AND TIMING THOSE WL BE DIFFICULT. KEPT A LITTLE RESOLUTION TO CLOUD FIELD EARLY TNGT...THEN JUST WENT WITH BROADBRUSH 60-70 PCT SKYCON AFTER THAT. BAND OF PCPN IN ZONE OF STG FRONTOGENETIC FORCING IN RRQ OF UPR JET SLIDING ACRS THE RGN SHOULD PASS S OF THE AREA LATE TNGT...THOUGH IT COULD BE A CLOSE CALL FOR THE SRN BORDER. GENERALLY WENT WITH BLEND OF BEST PERFORMING GUID PRODUCTS FOR TEMPS. BIAS-CORRECTED GUID MAY BE A LITTLE UNREPRESENTATIVE OVER E-C WI AFTER SEVERAL DAYS OF FAIRLY STG ELY FLOW. SO TWEAKED E-C WI UP A BIT. RESULTING FCST WAS STILL WELL BLO NORMAL THOUGH. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. TWO SYSTEMS TO DEAL WITH DURING THE FORECAST PERIOD. THE FIRST SYSTEM WILL MOVE ACROSS THE REGION TUESDAY INTO WEDNESDAY WITH THE SECOND SYSTEM EXPECTED FRIDAY AND FRIDAY NIGHT. MANY ISSUES TO DEAL WITH THE FIRST SYSTEM INCLUDING THE SURFACE LOW TRACK...PLACEMENT OF HEAVIEST BAND OF PRECIPITATION AND PRECIPITATION TYPES TUESDAY INTO TUESDAY NIGHT. TO COMPLICATE MATTERS EVEN MORE... THERE ARE TWO DISTINCT CAMPS IN THE MODEL SOLUTIONS. THE 00Z CANADIAN... WRF...THE OPERATION GFS ARE INDICATING A MORE NORTHWARD TRACK OF THE SURFACE LOW. THESE MODEL SOLUTIONS WOULD PLACE THE HEAVIER BAND OF SNOW ACROSS NORTHERN WISCONSIN WITH A MORE PRONOUNCED WARM LAYER INTO NORTHEAST WISCONSIN. 850MB TEMPERATURES ON THESE SOLUTIONS WERE MUCH WARMER THAN THE ECMWF...SREF AND UKMET. IF THIS SOLUTION PANS OUT...LOCATIONS ACROSS THE NORTH WOULD SEE MORE SNOW THAT WOULD REACH WINTER STORM WARNING CRITERIA ALONG WITH SOME SLEET AT TIMES. SOUTH OF A MARINETTE TO MERRILL LINE...THIS SOLUTIONS WOULD SUPPORT MORE RAIN BEFORE TURNING OVER TO ALL SNOW BEFORE ENDING ON WEDNESDAY. MEANWHILE...THE ECMWF...SREF...UKMET AND THE GFS ENSEMBLE MEMBERS WERE FURTHER SOUTH WITH SURFACE LOW TRACK AND COLDER AT 850MB. IF THIS SOLUTION PANS OUT...HEAVIEST BAND OF SNOW COULD FALL ACROSS NORTHEAST WISCONSIN...INCLUDING GREEN BAY...THE FOX CITIES...WESTWARD INTO WAUSAU AND WISCONSIN RAPIDS. THE ECMWF WAS THE COLDEST OF THE MODELS WHICH WOULD SUPPORT HEAVY SNOW ALL THE WAY TO THE LAKE. IT SHOULD BE NOTED THAT THE 00Z GFS ENSEMBLE MEMBERS WERE CONSIDERABLY COLDER AT 850MB COMPARED TO THE OPERATION RUN OF THE GFS. ALL BUT ONE ENSEMBLE MEMBER WAS FURTHER SOUTHEAST WITH THE SURFACE LOW POSITION THAN THE OPERATIONAL 00Z GFS RUN TONIGHT TO GIVE SUPPORT TO THE ECMWF SOLUTION. IT ALSO SHOULD BE NOTED THAT THE ECMWF HAS BEEN MOST CONSISTENT WITH THIS FEATURE COMPARED TO THE GFS. DECIDED TO EXPAND SNOW SOUTHWARD ACROSS ENTIRE FORECAST AREA. WENT WITH RAIN AND SNOW ACROSS THE SOUTH AND WENT MAINLY SNOW ACROSS THE NORTH. IT IS A COMPROMISE BETWEEN THE GFS AND THE ECMWF MODEL FOR NOW. INTERNAL WWD SNOW GRAPHICS ALSO SUPPORTED MY THINKING WITH HEAVIEST BAND OF SNOW INTO GREEN BAY...THE FOX CITIES AND MANITOWOC. ON WEDNESDAY...MODELS ARE CONSISTENT IN SETTING UP WEST TO EAST BAND OF SNOW ACROSS CENTRAL INTO NORTHEAST WISCONSIN. THIS BAND OF SNOW IS EXPECTED TO LAST THROUGH MUCH OF THE DAY AND COULD ALLOW LOCATIONS OVER THE NORTH TO REACH WINTER STORM WARNING CRITERIA SNOWFALL TOTALS IF SOUTHERN SOLUTION IS REALIZED. TRANQUIL WEATHER IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY NIGHT. ANOTHER SYSTEM WILL AFFECT THE AREA FRIDAY INTO FRIDAY NIGHT. THIS SYSTEM ON THE 00Z RUN TONIGHT DID NOT LOOK AS POTENT FROM MODEL RUNS THE LAST FEW DAYS. CONTINUE CHANCES FOR RAIN OR SNOW WITH THIS FEATURE. && .AVIATION...MIX OF VFR/MVFR CIGS EXPECTED THIS MORNING. THEN CIGS SHOULD BE MAINLY IN VFR CATEGORY THIS AFTN/TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ECKBERG
Hazardous weather outlook, Apr 17, 4:12 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 412 AM CDT SUN APR 17 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 412 AM CDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LATE SEASON WINTER STORM IS EXPECTED TO MOVE ACROSS THE REGION TUESDAY INTO WEDNESDAY...BRINGING COPIOUS AMOUNTS OF RAIN AND SNOW TO THE REGION. THERE IS STILL A GREAT DEAL OF UNCERTAINTY IN THE STORM TRACK...WHICH WILL MAKE A SIGNIFICANT DIFFERENCE IN PRECIPITATION TYPES ACROSS NORTH CENTRAL AND NORTHEAST WISCONSIN TUESDAY AND TUESDAY NIGHT. THERE IS THE POTENTIAL FOR A BAND OF HEAVY SNOW SOMEWHERE ACROSS CENTRAL AND NORTHERN WISCONSIN TUESDAY AFTERNOON INTO WEDNESDAY. IF YOU HAVE TRAVEL PLANS TUESDAY AFTERNOON INTO WEDNESDAY...STAY TUNED TO LATER FORECASTS ON THIS POTENTIAL LATE SEASON WINTER STORM. LATER FORECAST WILL BE ABLE TO REFINE PRECIPITATION TYPES AND SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-181100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 412 AM CDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT WEST GALES ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING EAST WINDS ON TUESDAY WILL BRING HAZARDOUS CONDITIONS TO SMALL CRAFT. ON TUESDAY NIGHT INTO WEDNESDAY MORNING... NORTHEAST TO NORTH GALES ARE POSSIBLE. WINDS AND WAVES SHOULD GRADUALLY SUBSIDE LATER WEDNESDAY. JS/RE
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.